Tonsillitis won't go away after 3 weeks

NHL-Non Hodgkins Lymphoma

Support group for those with NHL and their family and friends. Purpose of the group is to provide a dedicated site for NHL to ensure easier acccess to information, support and advice at all stages of the cancer journey.

Tonsillitis won't go away after 3 weeks

No. of entries: 6 | Posted on 09 May 2013 10:33

Tonsillitis won't go away after 3 weeks

  • I've had enlarged tonsils for 3 weeks. Had a course of Penicillin, but no luck so probably a viral infection. Is this common for NHL or just a normal infection? I'm seeing the GP again tomorrow for results of blood test.

    (I've got Mantle Cell NHL, no chemo yet, in Watch and Wait)

  • Hi   After chemo its not unusual to struggle to clear infections and bugs, as we have a compromised immune system. As you have not had chemo then only a doctor can get to the bottom of your problem.

    hope you get sorted soon.

    john

  • Thanks for your reply. It sets my mind more at ease that it is not directly related to my condition.

  • After 3 months I still have what the doctor has now diagnosed as hypertrophied tonsils and adenoids. I've had all the scans (MRI, CT, PET), and a tonsil biopsy and it shows that the Mantle Cell Lymphoma is becoming active and I need chemo, so I start on wednesday:

    Cycle1:  maxiCHOP – no rituximab
    Cycle2:  R + High Dose Cytarabine
    Cycle3:  R + maxiCHOP
    Cycle4:  R + High Dose Cytarabine
    Cycle5:  R + maxiCHOP
    Cycle6:  R + High Dose Cytarabine + additional Rituximab Day9.

    Then I'll have the Autologous Stem-Cell and aggressive chemo.

  • Hi   sorry to hear that they have decided that you need to start chemo, this sounds like the nordic regime you are following, which is the standard approach in this country. Remember we all react differently to chemo so take it a day at a time and if you are not sure about something speak to your specialist nurse or consultant, often it sounds scary because you are now dealing with the unknown but for many it is not too bad. Also keep a diary of how you feel so that you can keep your medical team briefed on how you are coping as there is lots they can do to help if you do suffer with side effects.

    Good luck  john 

  • Thanks for the diary tip, john.